Alert archive / Mississippi / Special Weather Statements in 2022
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 30, 2022, 8:21 PM CDT for Sharkey County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2022, 8:21 PM CDT (01:21 UTC)
- Expired
- Jun 30, 2022, 8:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.00 in
- Wind
- 40
County Sharkey County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 108 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
221
WWUS84 KJAN 010121
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
821 PM CDT Thu Jun 30 2022
MSZ034-035-041-042-010145-
Washington MS-Sharkey MS-Humphreys MS-Yazoo MS-
821 PM CDT Thu Jun 30 2022
...Strong thunderstorms will impact portions of southeastern
Washington, northwestern Yazoo, southwestern Humphreys and northern
Sharkey Counties through 845 PM CDT...
At 820 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Murphy to near Yazoo City. These storms
were nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Yazoo City, Hollandale, Anguilla, Darlove, Panther Burn, Nitta Yuma,
Delta City, Holly Bluff, Tinsley, Midnight, Murphy, Louise and
Satartia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3327 9073 3289 9028 3264 9050 3282 9076
3299 9092 3301 9091 3301 9094 3312 9104
TIME...MOT...LOC 0120Z 046DEG 4KT 3316 9075 3284 9039
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
NFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 30, 7:19 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 30, 7:19 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 719 PM CDT Thu Jun 30 2022 .UPDATE... Updated for 00Z aviation discussion. && .AVIATION... 00Z TAF discussion: Scattered SHRA and TSRA continue across parts forecast area to begin the period will bring impacts of heavy downpours, brief reductions in visibility, gusty winds, and variable ceilings. Some potential for low stratus or patchy BR development between the 06Z to 12Z Friday time frame, but confidence in MVFR or lower impacts to TAF sites is low at this time. Amendments may be needed if impacts become more likely. Scattered SHRA and TSRA will be possible on Friday mainly after 18Z, and impacts to the TAF sites may be possible for brief periods. /NF/ && .DISCUSSION... Tonight and Tomorrow... Summertime convection is underway and will continue through this early evening. The latest sounding (12Z) continues to show PWs above 2 inches meaning there is ample amount of moisture out there. Due to the increased moisture, the coastal seabreeze kicked off earlier than expected so this also plays a part in our diurnal convection hence why activity will be more widespread this afternoon. Though severe storms are not expected, can't rule out a storm becoming strong and producing some small hail and maybe even a heavy down pour. As we start to lose day time heating, showers and storms will start to dissipate. Expect partly to mostly cloudy skies tonight with lows in the low 70s. The atmosphere hasn't changed much from yesterday and this pattern will continue over the next several days. Diurnal showers and storms activity will continue tomorrow with highs in the upper 80s to near 90 degrees./JNE/ Friday night through Thursday... By Friday, lingering Gulf moisture will allow for another increased chance of isolated to scattered showers and thunderstorms as the remnants of a weak low pressure off of the coast of Texas diminishes near the Southern Plains region. By the weekend into the work week, the chance of rain will be mostly be confined to the afternoon hours, when the development of storms will be more isolated to scattered. Over the weekend into the beginning of the week, high pressure ridging will begin to build over the southeastern region once again. Due to this, southerly flow is expected to dominate, which will allow for the return of the warm and moist airmass. By Sunday, dangerous heat stress could be a problem once again. With humidity on the rise, heat indices could climb near 105, which will call for heat related products to be advertised in the HWO as we go into the next work week. /AJ/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 71 88 71 88 / 47 57 20 60 Meridian 71 88 71 89 / 47 62 16 59 Vicksburg 71 89 71 87 / 40 54 20 59 Hattiesburg 72 88 72 89 / 54 80 14 66 Natchez 71 89 72 87 / 57 59 20 64 Greenville 71 89 72 88 / 36 39 13 42 Greenwood 71 90 72 91 / 39 45 18 50 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/JNE/AJ
Hazardous weather outlook, Jun 30, 2:32 PM CDT, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 232 PM CDT Thu Jun 30 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 232 PM CDT Thu Jun 30 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Friday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. 14 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jun 30, 4:11 PM CDT, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
411 PM CDT Thu Jun 30 2022
MSZ060-061-302145-
Adams MS-Franklin MS-
411 PM CDT Thu Jun 30 2022
...A strong thunderstorm will impact portions of Franklin and
northeastern Adams Counties through 445 PM CDT...
At 411 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hamburg, or 17 miles east of Natchez, moving west at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Cranfield around 435 PM CDT.
Stanton around 445 PM CDT.
Other locations impacted by this storm include Roxie and Meadville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3142 9092 3145 9134 3168 9131 3163 9123
3163 9115 3161 9115 3161 9097 3156 9072
3145 9063 3135 9063 3135 9079
TIME...MOT...LOC 2111Z 104DEG 15KT 3151 9110
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, Jun 30, 5:47 PM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
547 PM CDT Thu Jun 30 2022
MSZ049-302330-
Rankin MS-
547 PM CDT Thu Jun 30 2022
...A strong thunderstorm will impact portions of central Rankin
County through 630 PM CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fannin, or near Brandon, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Fannin and Goshen Springs around 605 PM CDT.
Flowood around 630 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3232 8986 3228 8996 3230 9016 3233 9015
3234 9011 3236 9011 3236 9010 3238 9010
3240 9007 3244 9007 3244 9005 3248 9002
3248 8999 3250 8998 3241 8979
TIME...MOT...LOC 2247Z 121DEG 8KT 3237 8994
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, Jun 30, 5:51 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
551 PM CDT Thu Jun 30 2022
MSZ049-302315-
Rankin MS-
551 PM CDT Thu Jun 30 2022
...A strong thunderstorm will impact portions of southwestern Rankin
County through 615 PM CDT...
At 551 PM CDT, Doppler radar was tracking a strong thunderstorm over
Monterey, or near Star, moving northwest at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Florence around 555 PM CDT.
Monterey around 600 PM CDT.
Brandon around 610 PM CDT.
Pearl and Richland around 615 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3219 9020 3220 9018 3222 9019 3224 9021
3224 9020 3225 9021 3226 9018 3229 9018
3229 9015 3231 9016 3229 8998 3205 8989
3205 9010
TIME...MOT...LOC 2251Z 156DEG 17KT 3216 9004
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, Jun 30, 6:18 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
618 PM CDT Thu Jun 30 2022
MSZ043-048-049-302345-
Hinds MS-Rankin MS-Madison MS-
618 PM CDT Thu Jun 30 2022
...A strong thunderstorm will impact portions of west central Rankin,
northeastern Hinds and south central Madison Counties through 645 PM
CDT...
At 618 PM CDT, Doppler radar was tracking a strong thunderstorm over
Flowood, moving north at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Ridgeland around 640 PM CDT.
Madison around 645 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3222 8996 3221 9014 3246 9029 3250 9003
TIME...MOT...LOC 2318Z 166DEG 21KT 3231 9006
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, Jun 30, 7:25 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
725 PM CDT Thu Jun 30 2022
MSZ042-043-048-010100-
Hinds MS-Yazoo MS-Madison MS-
725 PM CDT Thu Jun 30 2022
...A strong thunderstorm will impact portions of south central Yazoo,
north central Hinds and southwestern Madison Counties through 800 PM
CDT...
At 724 PM CDT, Doppler radar was tracking a strong thunderstorm over
Flora, or 12 miles north of Clinton, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Flora around 730 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3255 9024 3243 9023 3246 9055 3264 9056
3263 9028
TIME...MOT...LOC 0024Z 130DEG 10KT 3251 9031
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, Jun 30, 8:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
821 PM CDT Thu Jun 30 2022
MSZ034-035-041-042-010145-
Washington MS-Sharkey MS-Humphreys MS-Yazoo MS-
821 PM CDT Thu Jun 30 2022
...Strong thunderstorms will impact portions of southeastern
Washington, northwestern Yazoo, southwestern Humphreys and northern
Sharkey Counties through 845 PM CDT...
At 820 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Murphy to near Yazoo City. These storms
were nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Yazoo City, Hollandale, Anguilla, Darlove, Panther Burn, Nitta Yuma,
Delta City, Holly Bluff, Tinsley, Midnight, Murphy, Louise and
Satartia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3327 9073 3289 9028 3264 9050 3282 9076
3299 9092 3301 9091 3301 9094 3312 9104
TIME...MOT...LOC 0120Z 046DEG 4KT 3316 9075 3284 9039
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:25 PM CDT | Special Weather Statement | JAN | Yazoo | 35 min |
| Jul 1, 2:47 PM CDT | Special Weather Statement | JAN | Hinds | 28 min |
| Jul 1, 3:16 PM CDT | Special Weather Statement | JAN | Hinds | 44 min |
| Jul 1, 3:28 PM CDT | Special Weather Statement | JAN | Forrest | 47 min |
| Jul 1, 4:22 PM CDT | Special Weather Statement | JAN | Jones | 38 min |
| Jul 1, 4:29 PM CDT | Special Weather Statement | JAN | Yazoo | 31 min |
| Jul 1, 5:12 PM CDT | Flash Flood Warning | JAN | Jasper, Jones | 103 min |
| Jul 1, 5:44 PM CDT | Special Weather Statement | JAN | Clarke | 46 min |
| Jul 1, 6:08 PM CDT | Special Weather Statement | JAN | Carroll | 37 min |
| Jul 1, 6:10 PM CDT | Special Weather Statement | JAN | Winston | 35 min |
| Jul 1, 6:59 PM CDT | Special Weather Statement | JAN | Winston | 31 min |
| Jul 1, 11:26 AM CDT | Special Weather Statement | JAN | Concordia | 34 min |
Nearby
Special Weather Statements in Mississippi, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.